MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that both lower and higher than expected vitros therapeutic drug monitoring (tdm) performance verifier (pv) quality control results were obtained when processing two different vitros carbamazepine (crbm) slide lots using a vitros xt 7600 integrated system.The investigation concludes that the likely cause of this event was suboptimal calibrations.The issue occurred following calibration of new vitros crbm slide lots.The calibration responses and parameters obtained from all the affected calibrations appeared atypical to expected responses and parameters.No information was provided concerning the handling of the calibrator fluids prior to calibrating.Therefore, improper calibrator handling protocol cannot be ruled out as contributing to the event.A successful within run diagnostic precision test concludes the vitros xt 7600 system was performing as expected and an instrument issue has been ruled out as a contributor to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential issue with vitros crbm lots 3916-0125-1727 or 3916-0125-1782.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros therapeutic drug monitoring (tdm) performance verifier (pv) quality control results were obtained when processing two different vitros carbamazepine (crbm) slide lots using a vitros xt 7600 integrated system.Vitros crbm slide lot 3916-0125-1727: vitros tdm pv i y1734 results of 7.95 and 7.84 ug/ml versus the baseline mean value of 4.82 ug/ml vitros tdm pv iii b1736 results of 8.88, >20, >20, >20 and >20 ug/ml versus the baseline mean value of 13.32 ug/ml vitros crbm slide lot 3916-0125-1782: vitros tdm pv iii b1736 results of 9.31, 18.31, 17.92, 17.63, 18.52, 18.87, 17.4, 18.1, 17.8, 17.9, 18.4 and 17.6 ug/ml versus the baseline mean value of 13.32 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected results were obtained from non-patient quality control fluids.The customer made no allegation that patient results were affected or reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number six of six mdrs for this event.Six 3500a forms are being submitted for this event as six devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 607359.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20193724
Report Number1319808-2024-00034
Device Sequence Number12643832
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public(01)10758750005031(17)250814(11)230814(10)0963
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Catalogue Number8568040
Device Lot Number0963
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown